Alert archive / California / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Phoenix, AZ

January 19, 2021Yuma County, Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this flash flood watch at Jan 19, 2021, 10:51 AM MST for Yuma County, Arizona; Imperial County, Riverside County, California. It took effect at Jan 19, 2021, 2:00 PM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2021, 10:51 AM MST (17:51 UTC)
In effect from
Jan 19, 2021, 2:00 PM MST
Expired
Jan 21, 2021, 1:54 AM MST
In force
36 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

Counties Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 87 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 12:00Z on 2021-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 12:00Z on 2021-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3643 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WGUS65 KPSR 191751
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
1051 AM MST Tue Jan 19 2021

AZZ532-535-536-CAZ562>568-200500-
/O.NEW.KPSR.FF.A.0001.210119T2100Z-210120T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-Imperial County
Southwest-Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Yuma, Coyote Wells, Calexico, Chiriaco 
Summit, Mountain Spring, Coolidge Springs, Ocotillo, Alamorio, 
Salton City, Winona, Brawley, Desert Shores, Fortuna Foothills, 
Winterhaven, El Centro, Plaster City, Imperial Hot Mineral Springs, 
and Ligurta
1051 AM MST Tue Jan 19 2021 /951 AM PST Tue Jan 19 2021/

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MST /1 PM PST/ THIS 
AFTERNOON TO 10 PM MST /9 PM PST/ THIS EVENING...

The National Weather Service in Phoenix has issued a

* Flash Flood Watch for portions of southwest Arizona and 
  California, including the following areas, in southwest Arizona, 
  Gila River Valley, Southeast Yuma County and Yuma. In California, 
  Chiriaco Summit, Chuckwalla Mountains, Imperial County Southeast, 
  Imperial County Southwest, Imperial County West, Imperial Valley 
  and Salton Sea.

* From 2 PM MST /1 PM PST/ this afternoon to 10 PM MST /9 PM PST/ 
  this evening

* Several rounds of rainfall are expected through Wednesday night. 
  Embedded thunderstorms and heavier rainfall repeating over the 
  same locations may result in localized flash flooding

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

18
7 follow-up statements
494 
WGUS65 KPSR 191813
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
1113 AM MST Tue Jan 19 2021

AZZ532-535-536-CAZ562>568-201115-
/O.EXT.KPSR.FF.A.0001.210119T2100Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-Imperial County
Southwest-Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Yuma, Coyote Wells, Calexico, Chiriaco 
Summit, Mountain Spring, Coolidge Springs, Ocotillo, Alamorio, 
Salton City, Winona, Brawley, Desert Shores, Fortuna Foothills, 
Winterhaven, El Centro, Plaster City, Imperial Hot Mineral Springs, 
and Ligurta
1113 AM MST Tue Jan 19 2021 /1013 AM PST Tue Jan 19 2021/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch is now in effect for

* Portions of southwest Arizona and California, including the 
  following areas, in southwest Arizona, Gila River Valley, 
  Southeast Yuma County and Yuma. In California, Chiriaco Summit, 
  Chuckwalla Mountains, Imperial County Southeast, Imperial County 
  Southwest, Imperial County West, Imperial Valley and Salton Sea.

* Through late Wednesday night

* Several rounds of rainfall are expected through Wednesday night. 
  Embedded thunderstorms and heavier rainfall repeating over the 
  same locations may result in localized flash flooding

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

18
961 
WGUS65 KPSR 200403
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
903 PM MST Tue Jan 19 2021

AZZ532-535-536-CAZ562>568-201130-
/O.CON.KPSR.FF.A.0001.000000T0000Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-Imperial County
Southwest-Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Yuma, Coyote Wells, Calexico, Chiriaco 
Summit, Mountain Spring, Coolidge Springs, Ocotillo, Alamorio, 
Salton City, Winona, Brawley, Desert Shores, Fortuna Foothills, 
Winterhaven, El Centro, Plaster City, Imperial Hot Mineral Springs, 
and Ligurta
903 PM MST Tue Jan 19 2021 /803 PM PST Tue Jan 19 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY 
NIGHT...

The Flash Flood Watch continues for

* Portions of southwest Arizona and California, including the 
  following areas, in southwest Arizona, Gila River Valley, 
  Southeast Yuma County and Yuma. In California, Chiriaco Summit, 
  Chuckwalla Mountains, Imperial County Southeast, Imperial County 
  Southwest, Imperial County West, Imperial Valley and Salton Sea.

* Through late Wednesday night

* Scattered to numerous showers are expected at times through 
  Wednesday night. Rainfall repeating over the same locations, along 
  with embedded thunderstorms, may result in localized flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

AJ
070 
WGUS65 KPSR 200914
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
214 AM MST Wed Jan 20 2021

.A strong upper low southwest of Arizona will spread considerable 
moisture into far southeast California and Southwest Arizona today 
into tonight leading to a threat of flooding or flash flooding.

AZZ532-535-536-CAZ562>568-202100-
/O.CON.KPSR.FF.A.0001.000000T0000Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-Imperial County
Southwest-Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Yuma, Coyote Wells, Calexico, Chiriaco 
Summit, Mountain Spring, Coolidge Springs, Ocotillo, Alamorio, 
Salton City, Winona, Brawley, Desert Shores, Fortuna Foothills, 
Winterhaven, El Centro, Plaster City, Imperial Hot Mineral Springs, 
and Ligurta
214 AM MST Wed Jan 20 2021 /114 AM PST Wed Jan 20 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of southwest Arizona and California, including the 
  following areas, in southwest Arizona, Gila River Valley, 
  Southeast Yuma County and Yuma. In California, Chiriaco Summit, 
  Chuckwalla Mountains, Imperial County Southeast, Imperial County 
  Southwest, Imperial County West, Imperial Valley and Salton Sea.

* Through late tonight

* Scattered to numerous showers are expected at times through 
  Wednesday night. Rainfall repeating over the same locations, along 
  with embedded thunderstorms, may result in localized flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

CB
529 
WGUS65 KPSR 202014
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
114 PM MST Wed Jan 20 2021

.A strong upper low southwest of Arizona will spread considerable 
moisture into far southeast California and Southwest Arizona today 
into tonight leading to a threat of flooding or flash flooding.

AZZ532-535-536-CAZ562>568-210800-
/O.CON.KPSR.FF.A.0001.000000T0000Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-Imperial County
Southwest-Salton Sea-Chuckwalla Mountains-Imperial County Southeast-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Yuma, Coyote Wells, Calexico, Chiriaco 
Summit, Mountain Spring, Coolidge Springs, Ocotillo, Alamorio, 
Salton City, Winona, Brawley, Desert Shores, Fortuna Foothills, 
Winterhaven, El Centro, Plaster City, Imperial Hot Mineral Springs, 
and Ligurta
114 PM MST Wed Jan 20 2021 /1214 PM PST Wed Jan 20 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM MST/MIDNIGHT PST/ 
THURSDAY...

The Flash Flood Watch continues for

* Portions of southwest Arizona and California, including the 
  following areas, in southwest Arizona, Gila River Valley, 
  Southeast Yuma County and Yuma. In California, Chiriaco Summit, 
  Chuckwalla Mountains, Imperial County Southeast, Imperial County 
  Southwest, Imperial County West, Imperial Valley and Salton Sea.

* Until 1 AM MST/Midnight PST/ Thursday

* Scattered to numerous showers are expected at times through early 
  Thursday morning. Rainfall repeating over the same locations, 
  along with embedded thunderstorms, may result in localized flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$
072 
WGUS65 KPSR 210456
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
956 PM MST Wed Jan 20 2021

AZZ532-535-536-211300-
/O.EXT.KPSR.FF.A.0001.000000T0000Z-210121T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-
Including the cities of Yuma, Fortuna Foothills, and Ligurta
956 PM MST Wed Jan 20 2021

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 AM MST THURSDAY...

The Flash Flood Watch is now in effect for

* A portion of southwest Arizona, including the following areas, 
  Gila River Valley, Southeast Yuma County and Yuma.

* Until 8 AM MST Thursday

* Numerous showers and isolated thunderstorms are expected to 
  continue through the overnight hours across parts of southwest 
  Arizona and may result in localized flash flooding.

$$

CAZ562>568-210800-
/O.CON.KPSR.FF.A.0001.000000T0000Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-Imperial
County Southeast-Imperial County West-Imperial Valley-Chiriaco
Summit-
Including the cities of Coyote Wells, Calexico, Mountain Spring, 
Coolidge Springs, Ocotillo, Alamorio, Salton City, Winona, Brawley, 
Desert Shores, Chiriaco Summit, Winterhaven, El Centro, Plaster 
City, and Imperial Hot Mineral Springs
856 PM PST Wed Jan 20 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

The Flash Flood Watch continues for

* Portions of southeast California and southern California, 
  including the following areas, in southeast California, Chuckwalla 
  Mountains, Imperial County Southeast, Imperial County Southwest, 
  Imperial County West, Imperial Valley and Salton Sea. In southern 
  California, Chiriaco Summit.

* Until 1 AM MST/Midnight PST/ Thursday

* Showers will continue through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

INS
364 
WGUS65 KPSR 210754
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
1154 PM PST Wed Jan 20 2021

CAZ562>568-210900-
/O.EXP.KPSR.FF.A.0001.000000T0000Z-210121T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-Imperial
County Southeast-Imperial County West-Imperial Valley-Chiriaco
Summit-
Including the cities of Coyote Wells, Calexico, Mountain Spring, 
Coolidge Springs, Ocotillo, Alamorio, Salton City, Winona, Brawley, 
Desert Shores, Chiriaco Summit, Winterhaven, El Centro, Plaster 
City, and Imperial Hot Mineral Springs
1154 PM PST Wed Jan 20 2021

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT PST TONIGHT...

The Flash Flood Watch for portions of southeast California and 
southern California, including the following areas, in southeast 
California, Chuckwalla Mountains, Imperial County Southeast, 
Imperial County Southwest, Imperial County West, Imperial Valley and 
Salton Sea. In southern California, Chiriaco Summit will expire AT 1 
AM MST/Midnight PST/ early this morning.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

AZZ532-535-536-211500-
/O.CON.KPSR.FF.A.0001.000000T0000Z-210121T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-
Including the cities of Yuma, Fortuna Foothills, and Ligurta
1254 AM MST Thu Jan 21 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING...

The Flash Flood Watch continues for

* A portion of southwest Arizona, including the following areas, 
  Gila River Valley, Southeast Yuma County and Yuma.

* Until 8 AM MST this morning

* Light to moderate showers will be possible across Yuma County 
  through the rest of tonight with any additional rainfall adding to 
  what fell yesterday. Flooding within washes and low lying areas 
  are expected, potentially impacting some area roadways.

$$

CK
866 
WGUS65 KPSR 210854
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
154 AM MST Thu Jan 21 2021

AZZ532-535-536-211000-
/O.CAN.KPSR.FF.A.0001.000000T0000Z-210121T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma-Southeast Yuma County-Gila River Valley-
Including the cities of Yuma, Fortuna Foothills, and Ligurta
154 AM MST Thu Jan 21 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southwest Arizona, including 
the following areas, Gila River Valley, Southeast Yuma County and 
Yuma has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

CK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jan 19, 10:47 AM MST, 4 minutes earlier.

Area forecast discussion, Jan 19, 10:47 AM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1047 AM MST Tue Jan 19 2021

.UPDATE...Updated aviation discussion.

&&

.SYNOPSIS...
A shifting weather pattern will bring cooler temperatures and
periodic chances of rain to the region this week. The first low
pressure system will bring good chances for showers and possibly
a few isolated thunderstorms today and into Wednesday mainly
across southeast California and southwest Arizona. Best chances
for showers will then shift later on Wednesday into early Thursday
through the rest of Arizona. After a brief break in the activity
late Thursday into early Friday, a second weather system should
then dive into the western United States late Friday and through
the weekend resulting in additional chances for rain, high
elevation snowfall, and much cooler temperatures.

&&

.DISCUSSION...
The unseasonably warm conditions and sunny skies are over for now
as the first in a series of weather systems has finally reached
our region. A first initial shortwave trough already has tracked
southward well to our west yesterday, while a second follow-on
shortwave is currently tracking through the Great Basin. The first
disturbance allowed for increased mid level clouds that developed
over our region yesterday, while the second wave it bringing much
colder air aloft and resulting in additional saturation in the mid
levels. A band of very light showers extending from the northern
Gulf of California through east-central Arizona is still ongoing
since last evening with very little movement. Much of this
activity is still falling in the form of virga, but some of the
heavier reflectivities are reaching the ground as light rain and
at times gusty winds due to strong evaporative cooling as the rain
falls through a dry sub-cloud layer.

As the second PV anomaly tracks to the southwest today, much of
our region will remain under a favorable ascent region, but the
bulk of the moisture will remain in the mid and upper levels.
The band of light rain should persist through at least the rest of
this morning with a gradual shifting of the band to the west. Most
areas are not likely to see measurable rain with this band, but
would not be surprised if much of south-central Arizona sees some
sprinkles or just enough light rain to wet the ground this
morning. Gusty winds underneath this narrow band of showers are
also likely with a brief 35-45 mph not out of the question.

By this afternoon, there is now fairly good evidence of strong low
level moisture advection off the Gulf of California into southwest
Arizona and then southeast California. This should boost low level
instability enough for some scattered showers and thunderstorms by
mid this afternoon as this should also fall within a modest
vertical ascent region of the upper jet max over northern Mexico
and Arizona. Several HREF members pick up on this thunderstorm
potential as early as noon with the most favorable timeframe
likely falling between 21-03Z. It seems plausible some areas
across Yuma, southern La Paz, and Imperial Counties may have some
moderate to heavy rainfall from these showers and potential
thunderstorms later today. For now, expected QPF amounts generally
fall between 0.25-0.5", but localized amounts up to around an
inch will be possible within any heavy rain bands, especially if
there is any training of activity. The rest of Arizona should
stay dry for the rest of today, but breezy easterly winds are
likely especially across the high terrain where gusts may approach
30 mph.

Model trends have also shifted the farthest westward extent of the
closed low very slightly back to the east, and this may allow for
an earlier onset of shower activity across the rest of Arizona on
Wednesday. Unfortunately, there is still a good amount of
conflicting evidence showing when and where a likely plume of
southerly moisture will end up across Arizona Wednesday into early
Thursday. Initially on Wednesday, the most likely scenario is for
a continued threat of showers mainly over southeast California and
southwest Arizona, but as the closed low begins to shift back to
the east during the day Wednesday, much of southern Arizona will
begin to fall under a more favorable vertical ascent field. At
some point Wednesday afternoon and evening as southerly low level
flow continues to advect moisture northward, we are anticipating
a fairly large area of showers to move into south-central Arizona
out of Mexico. The NAM is the earliest with this rain bringing it
into our area as early as Wednesday afternoon, while the Euro
delays it until the evening/early overnight hours. The GEFS agrees
with the later timing, but is still fairly split with where
exactly this area of rain will end up. For now, we are leaning
toward a decent area of showers and possibly embedded
thunderstorms moving northward into Maricopa and Pinal Counties
later Wednesday before spreading eastward. Current forecast QPF
amounts point toward modest rainfall with 0.25-0.4" over the
south-central Arizona lower deserts to as high as 0.75" across
the high terrain.

Lingering shower activity is likely from Phoenix eastward for the
first part of Thursday as the low center tracks along the
Arizona/Mexico border. There is also a good possibility of a few
isolated thunderstorms Thursday morning and maybe into the
afternoon with the best area likely just south and southeast of
the Phoenix area. Any lingering activity will likely diminish
fairly quickly starting Thursday evening as the low exits into New
Mexico and weak subsidence filters in from the west. Temperatures
through Friday now look to stay fairly mild with highs most days
right around normal with overnight lows staying 5-10 degrees above
normal due to extensive cloud cover.

Model ensemble agreement for a second trough is still very high as
it is shown to quickly dive southward along the West Coast Friday
into Saturday. Given the high likelihood of decent residual
moisture throughout our region combining with system moisture with
the next trough, we are likely to see some high elevation shower
activity as early as Friday afternoon. As the low continues to
dive southward through southern California on Saturday, rain
showers are likely to become fairly widespread across the Arizona
deserts with high terrain rain and snow continuing. There is still
some uncertainty with the timing of expected precip and QPF
amounts, but this system does look like it will fall into a
favorable position for widespread precip across much of our
region over the weekend. Rain shadowing across southeast
California is likely to keep QPF amounts there fairly low, but it
would not be surprising if much of south-central Arizona deserts
pick up another 0.5" with higher amounts over the eastern Arizona
high terrain. A colder air mass will also accompany this system
with precip likely falling as snow for much of the event above
6000-6500 ft. Temperatures across the lower deserts are also
likely to dip into the upper 50s by Sunday or next Monday.

&&

.AVIATION...Updated at 1750Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Currently a deck of BKN coverage at 8-10 kft exists over the area
with showers to the northwest of the terminals. In general, this
should persist the next few hours with some gradual raising of
CIGS. An isolated shower at any terminal is possible but
unlikely. Winds across the area are out of the northeast at near
10 kts with some gusts of 15-20 kts, which will continue for the
next couple of hours as well. Winds will shift to the east to
southeast this afternoon and remain gusty at times. General east
to southeast winds will continue through the overnight hours.
Expect clouds to begin to lower once again overnight with SCT to
possibly BKN coverage developing near 5-6 kft. The chance of
showers will also increase, with a better bet after about 8Z.

Southeast California/Southwest Arizona including KIPL and KBLH:

Currently high clouds are present with northerly wind at both
terminals. This will quickly change the next couple of hours with
CIGS lowering rapidly and rain chances increasing. Expect BKN-OVC
coverage to develop near 5-6 kft this afternoon with showers
between about 22Z and 02Z. Thereafter coverage will become more
isolated for KBLH, but may continue for KIPL. CIGS will lower even
further for Wednesday morning, perhaps as low as 4-5 kft, with
continued rain showers. Winds will generally remain north to
northwest at KIPL at around 10 kts for the forecast period. Winds
at KBLH will also be northerly, with a few gusts of 15-20 kts this
morning.

&&

.FIRE WEATHER...
Thursday through Monday:
Unsettled weather conditions are expected to continue through much
of the period with the first weather system affecting the region
through Thursday and the second over the weekend. The first
weather system is likely to bring showers and possibly a few
isolated thunderstorms through Thursday afternoon, mainly across
southern Arizona. Lingering rain chances will last into Friday
across eastern Arizona. As the second system approaches from the
northwest, breezy southerly winds will affect much of the region
on Friday, followed by periods of wetting rains and high elevation
snow mainly across Arizona this weekend. The cooler conditions and
increased moisture during the period will lead to continued
favorable humidity readings as minimum daily are likely to stay
above 40% much of the period.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Kuhlman
AVIATION...Hodges
FIRE WEATHER...Kuhlman

Nearby

Flash Flood Watches in California, 2021Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.